MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401763
Medical Device Problem Codes Fracture (1260); Inflation Problem (1310); Material Separation (1562)
Health Effect - Clinical Codes Air Embolism (1697); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
This per is initiated from an adverse incident report submitted by (b)(6) hospital of (b)(6) directly to china medical device ae reporting system (http://maers.Adrs.Org.Cn).The sjm notified was made aware on (b)(6) 2022 from the system.Please provide the final rr details per wi 87835.The nmpa report is due aug 26, 2022.On (b)(6) 2022, the patient underwent a temporary cardiac pacemaker implant.The operator connected the tail end of the balloon catheter with the equipped syringe.After in vitro inspection, the balloon was free of an air leak.The balloon catheter was then advanced through the sheath.After approximately 20 cm had been delivered, 1ml of air was injected into the balloon.At that time, the sound of a balloon rupture was heard.The balloon was immediately withdrawn after pumping the air back through the syringe.After withdrawal, the balloon was inspected and found to be damaged.The pacemaker implantation was not successful and a possible air embolism occurred in the venous system.The procedure was stopped immediately and the patient was placed in the left lateral decubitus position and trendelenburg position for oxygen inhalation and enhanced observation.Presently, there are no effects to the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h2, h3.One 5f pacel bipolar pacing catheter (flow direct) was received for evaluation.The results of the investigation concluded that the balloon material had been torn at both the proximal end and distal end; the medial section had detached and was not returned.The distal and proximal balloon adhesive bonds remained intact.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the inflation difficulty is consistent with the balloon tears.The cause of the balloon tears remain unknown.
 
Event or Problem Description
There were no patient symptoms, no st elevation and no air was visualized in the patient.
 
Additional Manufacturer Narrative
Correction: b1, b5, h1, h6.Additional information: g3, h2, h3.One 5f pacel bipolar pacing catheter (flow direct) was received for evaluation.The results of the investigation concluded that the balloon material had been torn at both the proximal end and distal end; the medial section had detached and was not returned.The distal and proximal balloon adhesive bonds remained intact.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the inflation difficulty is consistent with the balloon tears.The cause of the balloon tears remains unknown.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a temporary cardiac pacemaker implant.The operator connected the tail end of the balloon catheter with the equipped syringe.After in vitro inspection, the balloon was free of an air leak.The balloon catheter was then advanced through the sheath.After approximately 20 cm had been delivered, 1ml of air was injected into the balloon.At that time, the sound of a balloon rupture was heard.The balloon was immediately withdrawn after aspirating the air back through the syringe.After withdrawal, the balloon was inspected and found to be damaged, and the pacemaker implantation was not successful.The procedure was stopped, and the patient was placed in the left lateral decubitus position and trendelenburg position for oxygen inhalation and enhanced observation.There were no adverse patient consequences.No st elevation occurred, and no air was visualized in the patient.The physician confirmed the detached portion of the balloon was removed during the procedure and discarded.

Brand Name
PACEL FLOW DIRECTED PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14990690
Report Number2182269-2022-00032
Device Sequence Number16614541
Product Code LDF
UDI-Device Identifier05414734007856
UDI-Public05414734007856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number401763
Device Catalogue Number401763
Device Lot Number8095796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer11/08/2022
Not provided
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date11/09/2022
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown